MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INTROSYTE AUTOGUARD 26G INTRO ONLY; CATHETER INTRODUCER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INTROSYTE AUTOGUARD 26G INTRO ONLY; CATHETER INTRODUCER
Model Number 384008
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Fda notified?: the initial reporter also notified the fda via medwatch # mw5102946.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the introsyte autoguard 26g intro only wings broke off while removing the sheath during use.The following information was provided by the initial reporter: "the rn was attempting to insert a picc line.After the third attempt, she was successful.When blood return noted and inserted the catheter, she broke the wings of the introducer to remove the sheath.The wings broke off and left the sheath on the catheter.She attempted to remove the sheath using hemostats which was unsuccessful, so she had to remove the line.They will have to attempt to insert a picc later on.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: our quality engineer inspected the sample and photograph submitted for evaluation.Bd received one photo and one used introducer in three portions: portions 1 and 2 were the handles that had broken apart and separated from the sheath, portion 3 was the sheath with a picc line threaded through it.Visual observation of the portions reveal that the unit had an incorrect peel which resulted in a jagged separation of the tabs and a break from the tubing.Your reported defect was confirmed.Further microscopic observation revealed that there was no skive line present on the length of the sheath indicating the defect is most likely related to the raw material.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
INTROSYTE AUTOGUARD 26G INTRO ONLY
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key12380708
Report Number1710034-2021-00764
Device Sequence Number19850568
Product Code DYB
UDI-Device Identifier50382903840088
UDI-Public50382903840088
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number384008
Device Catalogue Number384008
Device Lot Number8297893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/27/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1